Alert archive / Tennessee / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 146, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at May 29, 2012, 7:23 PM CDT for 4 counties in Tennessee. It was in force for 33 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 29, 2012, 7:23 PM CDT (00:23 UTC)
- Expired
- May 29, 2012, 7:56 PM CDT
- In force
- 33 min
- Issued by
- NWS Morristown, TN
- Area
- Storm-based polygon
Counties Bledsoe County, TN, Hamilton County, TN, Meigs County, TN, Rhea County, TN
The radar
The Northeast Alabama radar (KHTX), 116 km from the middle of the area, began a volume at 00:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 29, 7:30 PM CDT | TSTM WND DMG | 3 Se Pikeville, TN | DISPATCH REPORTED A COUPLE TREES DOWN IN NEW HARMONY. |
| May 29, 7:40 PM CDT | TSTM WND DMG | 3 Ene Dayton, TN | DISPATCH REPORTED A TREE DOWN ON BLUFF VIEW DRIVE AND ANOTHER DOWN ON OGDEN ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 0.4 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 580 J/kg
- Mixed-layer CIN
- -52 J/kg
- Mixed-layer LCL
- 1358 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
764 WUUS54 KMRX 300023 SVRMRX TNC007-065-121-143-300115- /O.NEW.KMRX.SV.W.0146.120530T0023Z-120530T0115Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MORRISTOWN TN 823 PM EDT TUE MAY 29 2012 THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BLEDSOE COUNTY IN EAST TENNESSEE... EXTREME NORTHERN HAMILTON COUNTY IN EAST TENNESSEE... MEIGS COUNTY IN EAST TENNESSEE... RHEA COUNTY IN EAST TENNESSEE... * UNTIL 915 PM EDT/815 PM CDT/ * AT 721 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR PIKEVILLE...AND MOVING SOUTHEAST AT 20 MPH. * LOCATIONS IN THE WARNING INCLUDE... DAYTON...BRAYTON...GRAYSVILLE...EVENSVILLE...OLD WASHINGTON... BIRCHWOOD AND BIG SPRING. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO LARGE HAIL...CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. && LAT...LON 3551 8481 3532 8496 3552 8530 3567 8518 TIME...MOT...LOC 0023Z 302DEG 17KT 3555 8514 $$ TD
2 follow-up statements
082 WWUS54 KMRX 300040 SVSMRX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 840 PM EDT TUE MAY 29 2012 TNC007-065-121-143-300115- /O.CON.KMRX.SV.W.0146.000000T0000Z-120530T0115Z/ RHEA TN-BLEDSOE TN-HAMILTON TN-MEIGS TN- 840 PM EDT TUE MAY 29 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM EDT/815 PM CDT/ FOR MEIGS...EXTREME NORTHERN HAMILTON...BLEDSOE AND RHEA COUNTIES... AT 835 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR DAYTON...MOVING SOUTHEAST AT 20 MPH. LOCATIONS IN THE WARNING INCLUDE... DAYTON...EVENSVILLE...OLD WASHINGTON...BIRCHWOOD AND BIG SPRING. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO LARGE HAIL...FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES PRIMARY KILLERS ASSOCIATED WITH THUNDERSTORMS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. && LAT...LON 3551 8481 3532 8496 3550 8526 3561 8506 TIME...MOT...LOC 0039Z 302DEG 17KT 3550 8505 $$ TD
253 WWUS54 KMRX 300056 SVSMRX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 856 PM EDT TUE MAY 29 2012 TNC007-065-121-143-300104- /O.CAN.KMRX.SV.W.0146.000000T0000Z-120530T0115Z/ RHEA TN-BLEDSOE TN-HAMILTON TN-MEIGS TN- 856 PM EDT TUE MAY 29 2012 ...THE SEVERE THUNDERSTORM WARNING FOR MEIGS...EXTREME NORTHERN HAMILTON...BLEDSOE AND RHEA COUNTIES IS CANCELLED... THE STORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LEVELS. THEREFORE...THE WARNING HAS BEEN CANCELLED. SMALL HAIL... DANGEROUS CLOUD TO GROUND LIGHTNING AND HEAVY RAIN IS STILL POSSIBLE WITH THIS STRONG THUNDERSTORM FOR THE NEXT SEVERAL MINUTES. LAT...LON 3551 8481 3532 8496 3550 8526 3561 8506 TIME...MOT...LOC 0054Z 302DEG 17KT 3543 8499 $$ TD
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 29, 6:09 PM CDT, 1 hour 14 minutes earlier.
Area forecast discussion, May 29, 6:09 PM CDT, 1 hour 14 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE MORRISTOWN TN 709 PM EDT TUE MAY 29 2012 .DISCUSSION... ANOTHER LINE OF SHOWERS AND THUNDERSTORMS HAS DEVELOPED OVER MIDDLE TN...AND THE SOUTHEASTWARD MOVEMENT OF THE LINE SHOULD GIVE THE SOUTHERN HALF OF THE ARE THE BEST CHANCES OF PRECIP THROUGH THE REST OF THE EVENING. WILL ADJUST POP GRIDS TO RAISE IN THE SOUTH AND LOWER IN THE NORTH. ALL PRECIP SHOULD BE OUT OF THE AREA WITHIN A FEW HOURS AFTER MIDNIGHT. EARLIER RAINFALL HAS COOLED TEMPS WELL BELOW FORECAST VALUES...SO WILL ALSO NEED TO UPDATE TEMPERATURES. FRONTAL PASSAGE LATE TONIGHT SHOULD RESULT IN CLEARING SKIES BY MORNING. && .AVIATION... THUNDERSTORMS OVER MIDDLE TN ARE MOVING TOWARD THE SOUTHEAST...AND ARE MOST LIKELY TO AFFECT CHA IN THE FIRST 3-5 HOURS OF THE TAF PERIOD. WILL INCLUDE A TEMPO THERE FOR TS WITH GUSTY WINDS...AND MENTION VCTS AT TYS. THE STORMS SHOULD STAY SOUTH OF TRI. CONDITIONS ARE EXPECTED TO REMAIN PREDOMINANTLY VFR FOR THE REST OF THE NIGHT AS A FRONT WORKS ITS WAY INTO THE AREA...WITH CLEAR SKIES BY MID MORNING. && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && DGS
Hazardous weather outlook, May 29, 2:04 PM CDT, 5 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 304 PM EDT TUE MAY 29 2012 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-301915- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 304 PM EDT TUE MAY 29 2012 /204 PM CDT TUE MAY 29 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... A COLD FRONT WILL SWING INTO THE REGION ON FRIDAY. SHOWERS AND THUNDERSTORMS CAN BE EXPECTED AHEAD OF THIS FRONT THURSDAY THROUGH FRIDAY EVENING. A FEW OF THESE STORMS MAY BECOME SEVERE...WITH DAMAGING WINDS AND LARGE HAIL THE PRIMARY THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED SOMETIME THURSDAY AFTERNOON OR FRIDAY.
In the hours before
Special weather statement, May 29, 1:26 PM CDT, 5 hours 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 226 PM EDT TUE MAY 29 2012 TNZ012>014-037-291930- CAMPBELL TN-CLAIBORNE TN-SCOTT TN-UNION TN- 226 PM EDT TUE MAY 29 2012 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN CLAIBORNE...CAMPBELL... UNION AND SCOTT COUNTIES UNTIL 330 PM EDT... AT 224 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9 MILES NORTHEAST OF HUNTSVILLE...OR 10 MILES EAST OF ONEIDA...MOVING EAST AT 15 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 45 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...LA FOLLETTE... KETCHEN...ROYAL BLUE...ELK VALLEY...JELLICO...FINCASTLE...WHITE OAK AND CLAIRFIELD. SUSTAINED WINDS OR GUSTS UP TO 40 TO 50 MPH...HAIL OF PEA TO LESS THAN QUARTER SIZE...AND FREQUENT CLOUD TO GROUND LIGHTNING WILL BE POSSIBLE WITH THESE THUNDERSTORMS. ANY FURTHER STRENGTHENING OF THESE STORMS MAY REQUIRE ISSUANCE OF A WARNING. IN ADDITION TO SMALL HAIL AND GUSTY WINDS...FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES PRIMARY KILLERS ASSOCIATED WITH THUNDERSTORMS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. DH
Special weather statement, May 29, 1:53 PM CDT, 5 hours 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 253 PM EDT TUE MAY 29 2012 TNZ012-013-035-036-067-069-291945- ANDERSON TN-CAMPBELL TN-KNOX TN-MORGAN TN-ROANE TN-SCOTT TN- 253 PM EDT TUE MAY 29 2012 ...SIGNIFICANT WEATHER ADVISORY FOR MORGAN...WESTERN KNOX...EXTREME SOUTHERN CAMPBELL...ANDERSON...EXTREME SOUTHERN SCOTT AND ROANE COUNTIES UNTIL 345 PM EDT... AT 254 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR WARTBURG...MOVING EAST AT 20 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 45 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...OAK RIDGE... CLINTON...OLIVER SPRINGS...OAKDALE...DEARMOND...PETROS...ROSEDALE AND KARNS. IN ADDITION TO SMALL HAIL AND GUSTY WINDS...FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES PRIMARY KILLERS ASSOCIATED WITH THUNDERSTORMS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LOCALLY HEAVY RAINS...IN EXCESS OF ONE INCH PER HOUR...MAY OCCUR WITH THESE THUNDERSTORMS. MOTORISTS SHOULD BE ALERT FOR PONDING OF WATER ON ROADWAYS...AND POSSIBLE MINOR FLOODING OF LOW LYING AREAS. DO NOT DRIVE THROUGH WATERS OF UNKNOWN DEPTH. TURN AROUND! DON'T DROWN! DH
Special weather statement, May 29, 3:00 PM CDT, 4 hours 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 400 PM EDT TUE MAY 29 2012 TNZ012-035-292045- MORGAN TN-SCOTT TN- 400 PM EDT TUE MAY 29 2012 ...SIGNIFICANT WEATHER ADVISORY FOR MORGAN AND SCOTT COUNTIES UNTIL 445 PM EDT... AT 355 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 13 MILES SOUTHEAST OF JAMESTOWN...MOVING EAST AT 15 MPH. HAIL UP TO THE SIZE OF DIMES OR PENNIES AND WIND GUSTS UP TO 40 MPH ARE POSSIBLE WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...RUGBY...SUNBRIGHT... ELGIN AND SLICK ROCK. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TD
Special weather statement, May 29, 3:38 PM CDT, 3 hours 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 438 PM EDT TUE MAY 29 2012 TNZ067-068-084>086-292130- LOUDON TN-MCMINN TN-MEIGS TN-NORTHWEST MONROE TN-ROANE TN- 438 PM EDT TUE MAY 29 2012 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MONROE...NORTHERN MEIGS...EXTREME NORTHERN MCMINN...LOUDON AND ROANE COUNTIES UNTIL 530 PM EDT... AT 433 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES NORTHWEST OF SWEETWATER...MOVING EAST AT 15 MPH. HAIL UP TO THE SIZE OF DIMES OR PENNIES AND WIND GUSTS UP TO 40 MPH ARE POSSIBLE WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...SWEETWATER... LOUDON...PHILADELPHIA AND VONORE. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TD
Special weather statement, May 29, 4:15 PM CDT, 3 hours 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 515 PM EDT TUE MAY 29 2012 TNZ071-072-292200- BLOUNT SMOKY MOUNTAINS TN-NW BLOUNT TN- 515 PM EDT TUE MAY 29 2012 ...SIGNIFICANT WEATHER ADVISORY FOR BLOUNT COUNTY UNTIL 600 PM EDT... AT 512 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 11 MILES SOUTHWEST OF MARYVILLE...MOVING EAST AT 15 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE POSSIBLE WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...MARYVILLE...CLOVER HILL...HAPPY VALLEY AND CADES COVE. TD
Special weather statement, May 29, 6:55 PM CDT, 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 755 PM EDT TUE MAY 29 2012 TNZ082-083-300045- BLEDSOE TN-RHEA TN- 655 PM CDT TUE MAY 29 2012 ...SIGNIFICANT WEATHER ADVISORY FOR BLEDSOE AND RHEA COUNTIES UNTIL 745 PM CDT/845 PM EDT/... AT 654 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR PIKEVILLE...MOVING SOUTHEAST AT 20 MPH. HAIL UP TO THE SIZE OF DIMES OR PENNIES AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...PIKEVILLE...DAYTON... GRAYSVILLE...EVENSVILLE AND OLD WASHINGTON. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TD
Nearby
Severe Thunderstorm Warnings in Tennessee, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.